MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN VITOSS BONE MARROW NEEDLES 8G X 6; BIOPSY INSTRUMENT

STRYKER ORTHOBIOLOGICS-MALVERN VITOSS BONE MARROW NEEDLES 8G X 6; BIOPSY INSTRUMENT
Catalog Number 2090-9029
Health Effect - Clinical Code No Information (3190)
Date of Event 02/24/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the two needles bent upon insertion.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: device history review indicated all devices accepted into final stock met specifications.Per sales rep, the reported device was hammered with normal force and patient's bone quality was normal.The patient's bone quality, the motion used when inserting the needle, the force used during insertion and/or force used during removal of the reported needles could have contributed to the bending of the needle.Conclusion: the likely root cause of the reported event is multifactorial.
 
Event or Problem Description
It was reported that the two needles bent upon insertion.

Brand Name
VITOSS BONE MARROW NEEDLES 8G X 6
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key5514512
Report Number0002530131-2016-00007
Device Sequence Number356973
Product Code KNW
UDI-Device Identifier07613327123562
UDI-Public(01)07613327123562
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number2090-9029
Device Lot NumberT1511005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2016
Supplement Report FDA Received Date06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1